U.S. doctors online nowAsk doctors free
A 28-year-old female asked:

i s topped birth control today after being on it a week and extremely nauseated, how long now till the nausea goes away??

1 doctor answer4 doctors weighed in
Dr. Jane Van Dis
Obstetrics and Gynecology 18 years experience
3-6 weeks: Nausea is a super common side effect of birth control pills. I typically recommend patients start on a low dose estrogen birth control pill as that can help limit these types of side effects. You would want a birth control pill that has 20mcg of estradiol. Check with your doctor if you're not on low dose, and consider switching in order to diminish these side effects. Good luck!

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership

Similar questions

CA
A 22-year-old female asked:

Why do I feel nauseated and sick all the time from birth control? If I feel like this does it mean the pill is less effective?

1 doctor answer1 doctor weighed in
Dr. Susan Rhoads
Family Medicine 38 years experience
Still works.: Some people cannot tolerate them. Sometimes it gets better after a few months. There are lots of different pills. Talk to your doc about trying another kind. If all make you sick, there are other forms of birth control that are effective, like IUD"s, that may not make you sick, the choices available depend on the individual and their overall health

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership
Last updated Nov 7, 2014

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.